MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE-TEX® STRETCH VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT

W. L. GORE & ASSOCIATES, INC. GORE-TEX® STRETCH VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT
Model Number SB2201D
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aneurysm (1708); Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888); Hypovolemic Shock (1917)
Date of Event 11/14/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The physician answered to the questions if images and/or the device are available with not applicable.As no device and no images are available, no further investigation can be conducted.Product history review: a review of the manufacturing records indicated the lots met all pre-release specifications.The physician stated that the observed complications are not attributable to our gore device.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2016, the patient underwent surgical treatment for infrarenal fusiform aortic aneurysm of 54 mm confirmed by cta with a gore-tex® vascular graft.During surgery, an intraoperative hemorrhagic shock occurred with blood loss of about 3.8 l, which required a blood transfusion.Bleeding persisted so the day after a revision surgery was performed allowing evacuation of a retroperitoneal hematoma.No active bleeding has been found.The patient was put in the icu and deceased 3 days later from refractory multiple organ failure.The physician stated that the observed complications are not attributable to our gore device.
 
Additional Manufacturer Narrative
According to the physician the gore device has not malfunctioned and the complications and/or adverse events observed as well as the later death are not attributable to our gore device.
 
Additional Manufacturer Narrative
H1 type of reportable event should be "other".Review of new provided information from the hospital changes this event to not-reportable per our surgical vascular graft worldwide reporting guidelines, when a blood transfusion is not attributable to the gore device.According to the physician the observed complications and the death are not attributable to our gore device.It was aortic state that caused that blood loss in this patient.The aorta appeared too damaged by disease, so per-operative bleeding could not be controlled.As there is no allegation of a serious injury or malfunction of the gore-tex® stretch vascular graft in question anymore per our worldwide reporting guidelines, this event is considered not reportable.Therefore the report is being retracted.

Brand Name
GORE-TEX® STRETCH VASCULAR GRAFT
Common Device Name
PROSTHESIS, VASCULAR GRAFT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WEST B/P
1505 n. fourth street
flagstaff AZ 86004
Manufacturer Contact
gunter marte
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key14673424
Report Number2017233-2022-03007
Device Sequence Number20182825
Product Code DSY
UDI-Device Identifier00733132611881
UDI-Public00733132611881
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K904282
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/15/2019
Device Model NumberSB2201D
Device Catalogue NumberSB2201D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2022
Supplement Date Received by Manufacturer10/17/2022
12/27/2022
Initial Report FDA Received Date06/13/2022
Supplement Report FDA Received Date11/07/2022
01/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/16/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age69 YR
Patient SexMale